# SDR QMLA2019100741977

- Difficulty date: October 4, 2019
- Submitted: October 7, 2019
- Operation: Air carrier
- Aircraft: N407TX
- Make and model: Bell 407
- Aircraft serial: 53892
- Aircraft time: 4,715 hours, 16,144 cycles
- System (JASC): 2300 · Communications System
- Part: Control Head
- Part number: 0212131
- Part serial: FR1068
- Condition: Overheated
- Location: Radio
- Stage of operation: NR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

THE RADIO CONTROL HEAD IN THE CREW COMPARTMENT BEGAN VERY RAPIDLY CYCLING SEARCH MODE WHILE DEVELOPING EXCESSIVE HEAT AND FUMES. THE HELICOPTER ABORTED THE REVENUE FLIGHT AND RETURNED TO BASE. MAINTENANCE REPLACED THE FAULTY RADIO CONTROL HEAD AND THE AIRCRAFT WAS RETURNED TO SERVICE.
